Minerva

Minerva

BMJ 1997; 315 doi: http://dx.doi.org/10.1136/bmj.315.7123.1722 (Published 20 December 1997) Cite this as: BMJ 1997;315:1722

ST JAMES & SEACROFT

Temporary paint on “tattoos” drawn by street artists are fashionable in European holiday resorts. This 7 year old girl had such a tattoo drawn on her arm, and it was redrawn after two weeks. Twenty four hours later she developed blistering over the area and also at skin sites in contact with the tattoo. Patch testing showed a strong sensitivity to p-phenylenediamine, a recognised contact allergen. The lesions settled with topically applied 0.025% betamethasone ointment, but the results of exposure to this particular chemical imply that she may react to hair dyes and other topical substances in the future.

Anthony M R Downs, specialist registrar in …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe